Alert archive / Michigan / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Apr 14, 2023, 10:27 AM EDT for 6 counties in Michigan. It took effect at Apr 14, 2023, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2023, 10:27 AM EDT (14:27 UTC)
- In effect from
- Apr 14, 2023, 11:00 AM EDT
- Expired
- Apr 14, 2023, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Mason County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985 WWUS83 KGRR 141427 RFWGRR URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Rapids MI 1027 AM EDT Fri Apr 14 2023 MIZ037>040-043-044-142230- /O.NEW.KGRR.FW.W.0003.230414T1500Z-230415T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo- 1027 AM EDT Fri Apr 14 2023 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... The National Weather Service in Grand Rapids has issued a Red Flag Warning, which is in effect until 9 PM EDT this evening. * Winds...Southwest 5 to 15 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the lower 80s. * Impacts...burn restrictions are likely in effect. for more information on burn restrictions...visit the michigan dnr website at www.michigan.gov/burnpermit or call 866-922-2876. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be careful with any activities that could potentially lead to sparking a fire that could spread out of control. Camping, outdoor grills, smoking materials, chain saws, and all terrain vehicles all have the potential to throw a spark and ignite a dangerous fire. && $$
2 follow-up statements
435 WWUS83 KGRR 141955 RFWGRR URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Rapids MI 355 PM EDT Fri Apr 14 2023 MIZ037>040-043-044-150100- /O.CON.KGRR.FW.W.0003.000000T0000Z-230415T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo- 355 PM EDT Fri Apr 14 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * Winds...Southwest 5 to 15 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the lower 80s. * Impacts...burn restrictions are likely in effect. for more information on burn restrictions...visit the michigan dnr website at www.michigan.gov/burnpermit or call 866-922-2876. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be careful with any activities that could potentially lead to sparking a fire that could spread out of control. Camping, outdoor grills, smoking materials, chain saws, and all terrain vehicles all have the potential to throw a spark and ignite a dangerous fire. && $$
345 WWUS83 KGRR 150058 RFWGRR URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Rapids MI 858 PM EDT Fri Apr 14 2023 MIZ037>040-043-044-150200- /O.EXP.KGRR.FW.W.0003.000000T0000Z-230415T0100Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo- 858 PM EDT Fri Apr 14 2023 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... The combination of falling temperatures, weakening winds and rising relative humidity values support allowing the Red Flag Warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 14, 6:47 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 14, 6:47 AM EDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 647 AM EDT Fri Apr 14 2023 LATEST UPDATE... Aviation .DISCUSSION...(Today through next Thursday) Issued at 340 AM EDT Fri Apr 14 2023 ...Warm and dry today... Not much change to the going forecast. High pressure overhead will result in light winds today and continued near-record high temperatures...see the Climate section. The light winds will likely contribute to a stagnant airmass. An Air Quality Alert is in effect today for the lake shore counties plus Kent County. Based on current satellite imagery, we're likely to see a bit more cirrus today compared the the past couple of days, but that won't do much keep temperatures at bay. We'll see highs in the 80s across the cwa today. Saturday will be similar today as the trend in the models to delay the cold front continues. the 3km Nam shows a brief window around 00z Sunday when a couple of showers may develop, but the bulk of the precipitation looks like it will hold off until Sunday when the front moves through. ...Wet and turning colder Sunday/Monday... The models show quite a bit of wrap-around moisture with this system. Initially, we'll see showers and scattered thunderstorms develop Sunday. A few of the storms could be strong to severe. This is a strong cold front that will pushing through the cwa during peak heating. Bulk shear values in the 40-50kt range suggest that potential for a few storms to organized. SBCAPE values are greater than 500 j/kg...not tremendous, but perhaps we'll see a cell or two overperform given the strong lift from the front. SPC has placed much of the cwa in a Marginal Risk Sunday. As much colder air flows in behind the front...h8 temps plummet from +12c Sunday morning to -8c Monday morning...showers will mix with snow. We'll see early highs in the 70s Sunday and then struggle to see 40 Monday. The cold air won't last long though and we'll see highs in the 65-70 degree range from mid week on. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 647 AM EDT Fri Apr 14 2023 Light winds from the southwest today will become variable overnight. VFR is expected with some clouds above 15,000 feet. && .MARINE... Issued at 338 AM EDT Fri Apr 14 2023 We won't have any wind and wave issues on Lake Michigan until Sunday afternoon, when a cold front will push through the area. At that point, we'll probably need a Small Craft Advisory as winds increase behind the front and colder air flowing in behind the front increase wave heights. && .FIRE WEATHER... Issued at 338 AM EDT Fri Apr 14 2023 Red Flag conditions will be approached again today in temperatures and minimum relative humidities. Winds, however, will be light. The Fire Danger Rating for Conifers remains very high across the region and likely will be the case through Saturday. && .HYDROLOGY... Issued at 338 AM EDT Fri Apr 14 2023 We no longer have any river flood warnings out. Rivers continue to slowly fall and that will be the case through Sunday. We'll see showers and perhaps a few thunderstorms Sunday and Sunday night. QPF in the half to one inch range may eventually slow the river falls by early next week, but that will be highly dependent on how much rain falls and where it falls. && .CLIMATE... Issued at 229 AM EDT Fri Apr 14 2023 Record High Temperatures for April 14 Grand Rapids 80 (2006) Lansing 83 (1883) Muskegon 76 (2003) Kalamazoo 84 (1941) Battle Creek 80 (1941) Holland 85 (1941) Record High Temperatures for April 15 Grand Rapids 84 (2003) Lansing 84 (2003) Muskegon 80 (2002) Kalamazoo 86 (2002) Battle Creek 85 (2002) Holland 83 (2002) && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...04 AVIATION...CAS FIRE WEATHER...04 HYDROLOGY...04 CLIMATE...04/NJJ MARINE...04
Hazardous weather outlook, Apr 14, 3:48 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 348 AM EDT Fri Apr 14 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 348 AM EDT Fri Apr 14 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight The fire danger will be very high again today due to the warm and dry weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Saturday afternoon through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-150800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 348 AM EDT Fri Apr 14 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Saturday afternoon through Sunday evening. Wind and waves will be hazardous to small craft Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Michigan, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.